Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

Boundary conditions for a fourth order hyperbolic difference scheme


Author: D. M. Sloan
Journal: Math. Comp. 41 (1983), 1-11
MSC: Primary 65M10
MathSciNet review: 701620
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Oliger [6] has used a stable time-averaged boundary condition with a fourth order leap-frog scheme for the numerical solution of hyperbolic partial differential equations. Gary [3] generalized the time-averaged boundary condition by including a scalar parameter. This paper examines the stability and accuracy of the more general boundary condition. The limit of the stability interval is found for the parameter, and it is shown that the parameter should be given a value close to this limit in order to minimize the boundary errors. Numerical experiments are described which support the theoretical predictions.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M10

Retrieve articles in all journals with MSC: 65M10


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1983-0701620-5
PII: S 0025-5718(1983)0701620-5
Keywords: Hyperbolic equations, finite differences, stability of boundary approximations
Article copyright: © Copyright 1983 American Mathematical Society